Hail, Dawson
- When
- May 5, 7:58 PM CST
- Where
- Dawson County, 10 mi NE of Lamesa
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.832, -101.828
Penny sized hail fell northeast of Lamesa.
Penny size hail fell northeast of Lamesa.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Penny size hail fell northeast of Lamesa.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 5, 6:57 PM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 757 PM CDT SAT MAY 5 2007 .UPDATE... WILL SEND AN UPDATE TO INCLUDE TORNADO WATCH NUMBER 238. NO OTHER CHANGES AT THIS TIME. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/67
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CDT SAT MAY 5 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 207 PM CDT SAT MAY 5 2007 /107 PM MDT SAT MAY 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE TONIGHT ACROSS MUCH OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS. THE BEST CHANCE FOR STORMS TONIGHT WILL BE ACROSS THE NORTHEAST PERMIAN BASIN... WITH STORM CHANCES INCREASING AFTER MIDNIGHT. WHILE ANY STORM THAT DEVELOPS MAY BE STRONG TO SEVERE... SEVERE WEATHER IS PRIMARILY EXPECTED TONIGHT ALONG AND EAST OF A LAMESA... ODESSA... TO IRAAN LINE. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL... WITH A LESSER THREAT OF DAMAGING WIND. SOME LOCALIZED FLASH FLOODING MAY BE POSSIBLE IN FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS CHANCES WILL CONTINUE SUNDAY THROUGH WEDNESDAY. AT THIS TIME... MONDAY AND MONDAY NIGHT APPEARS TO HAVE THE BEST CHANCE AT POTENTIALLY SEVERE STORMS. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WIND... AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT GENERALLY ALONG AND EAST OF A HOBBS TO FORT STOCKTON LINE. EMERGENCY MANAGERS AND STORMS SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION FOR POSSIBLE ACTIVATION LATE TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 735 PM CDT SAT MAY 5 2007 TXZ051-060100- MARTIN- 735 PM CDT SAT MAY 5 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN MARTIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF TARZAN AT 732 PM CDT...MOVING NORTH AT 20 MPH. THE STORM WILL BE CAPABLE OF PRODUCING PEA TO MARBLE SIZE HAIL...STRONG WIND GUSTS TO 50 MPH...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. THIS STORM IS INCREASING IN INTENSITY...AND MAY BECOME SEVERE QUICKLY. THE STORM WILL AFFECT STATE HIGHWAY 349 IN NORTHERN MARTIN COUNTY. SEEK SAFE SHELTER IF THIS STORM APPROACHES YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 834 PM CDT SAT MAY 5 2007 TXZ046-060230- DAWSON- 834 PM CDT SAT MAY 5 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR DAWSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF LAMESA AT 832 PM CDT...MOVING NORTH AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS AROUND 50 MPH...AND PEA TO MARBLE SIZE HAIL. RESIDENTS OF THE COMMUNITY OF LAMESA SHOULD SEEK SAFE SHELTER INDOORS UNTIL THE STORM HAS PASSED.
The Lubbock radar (KLBB), 91 km away, was scanning. The volume nearest the first event began at 01:56 UTC.
1 hail. Local standard time, as filed.
Penny sized hail fell northeast of Lamesa.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34645.